Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 17, 2007, 12:04 AM CDT for Ogle County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 12:04 AM CDT (05:04 UTC)
- Expired
- Jul 17, 2007, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Ogle County, IL
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:47 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 6:47 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 647 PM CDT MON JUL 16 2007 .DISCUSSION UPDATED...230PM WEAKENING SHOWERS AND ISOLD TSTMS MOVING SE THROUGH FCST AREA THIS AFTN. WHILE FEW LINGERING SHOWERS OR TSTM ARE POSSIBLE THE REST OF THE AFTERNOON CLOUDS HAVE TERMINATED SFC HEATING SO ANY WIDESPREAD ACTIVITY IS UNLIKELY. BROADER SCALE PATTERN SHAPING UP TO BE POTENTIALLY QUITE WET THROUGH MIDWEEK. HIGH AMPLITUDE RIDGE OVER THE WESTERN STATES BUTTS UP AGAINST HIGH AMPLITIDE TROUGH CENTERED OVER HNSBA. SERIES OF SHORT WAVES ARE PROGGED TO SLIDE SEWD FROM CNTRL CANADA INTO THE MIDWEST DURING THE NEXT 2-4DAYS. A MODEST MOSITURE/THETA-E GRADIENT EXITS ALONG THE TRACK OF THESE SYSTEMS WITH SFC DEW POINTS IN THE LOW 70S ACROSS EASTERN IOWA AND NEAR 60 IN NE IL. MSTR HAS BEEN POOLING ALONG THIS BOUNDARY DURING THE DAY. PERIODIC SPURTS OF THE LLJ WILL ACCOMPANY THESE SYSTEMS ALSO PROVIDING A MECHANISM FOR A SERIES OF CONVECTIVE CLUSTERS FORMING OVER THE NRN PLAINS AND MOVING TOWARD FCST AREA. IN OTHER WORDS...AN ALMOST CLASSIC PATTERN IS SHAPING UP TO POTENTAILLY PERIODS OF HEAVY RAIN FOR NRN ILL NEXT FEW DAYS. THAT BEING SAID...MODELS HANDLE CONVECTIVE CLUSTERS POORLY AND INITIAL ROUND OF STORMS MAY ALTER WHERE BOUNDARIES SET UP AND SUBSEQUENT RAIN OCCURS. FIRST AREA OF CONCERN IS CONVECTION DEVELOPING OVER THE DAKS. THIS IS FCST TO MOVE SEWD TOWARD NRN IL AND NE IOWA LATER TONIGHT AND TUE MRNG. WHILE ONE CANNOT RULE OUT THREAT OF SVR WX THE MAIN CONCERN IS R+. GFS SUGGESTS AXIS OF HIGH LOW LEVEL THETA-E WILL LINGER ACROSS NRN ILL AND EASTERN IOWA MOST OF THE DAY WITH PERHAPS ANOTHER BATCH OF CONVECTION REDEVELOPING IN THE AFTERNOON CONTINUING IN THE EVENING. GIVEN THE POTENTIAL WE WILL ISSUE A FLOOD WATCH..FFA...VALID FROM 6AM TUE MRNG TO MIDNIGHT TUESDAY /06Z WED/. BEST THREAT FOR R+ IS ILL PORTION OF FCST AREA BUT WILL INCLUDE NW INDIANA SINCE THE UNCERTAINTY IS SO GREAT. THERE IS ADDITIONAL EVIDENCE THAT SUBSEQUENT IMPULSES WILL DO THIS ALL OVER AGAIN LATER WED INTO EARLY THUSDAY. THE FFA MAY NEED TO BE EXTENDED IN TIME AS THIS SITUATION BECOMES MORE CLEAR. EVENTUALLY...FRIDAY...THE UPPER TROUGH SHARPENS AND DRAGS AN ANTICYLONE INTO THE MIDWEST. A COUPLE OF PLEASANT DAYS WILL BE FOLLOWED BY A SLOW WARMING TREND AFTER THE WEEKEND. QUITE A DISCREPANCY AMONG MOS POP NUMBERS WITH GFS MUCH HIGHER THROUGH 48HRS WITH POPS. WILL TEND TOWARD THIS BUT EXPECT PRECIP THREAT TO BE CONFINED TO DISCRETE PERIODS...WHEN IS THE BIG ?? MOST MAX TEMPS LOOK A BIT HIGH GIVEN THE EXPECTED CLOUDS AND PRECIP SO HAVE TRIMMED THEM BACK ALSO. KML && .AVIATION DISCUSSION REGARDING 00Z TAFS... 647 PM CDT INCOMING LAKE BREEZE FROM THE NE HAS FROZEN BFR REACHING PWK AND HAS ALL BUT DISSIPATED. THUS WINDS IN RATHER DIFFUSE PRESS PATTERN ACROSS TERMINALS E OF I-39 WILL BE VARIABLE AND LITE THRU MDNGT. WITH LOW PRESSURE DIVING ACROSS DAKOTAS ON TUESDAY...GRADIENT TIGHTENS A BIT AND TAKING ON S TO SW DIRECTION BUT STILL UNDER 10 KTS. MAIN FOCUS SHUD PROBLY RESIDE WITH THREAT OF TSTMS. SPC PAGE INDICATING A GOOD CINH INHIBITION OVER TERMINALS. THIS HAS PROVEN POSITIVE SINCE ADVANCING STORMS FROM ERN IA HAVE DISSIPATED INTO SHOWERS IF NOT ALTOGETHER. LATEST BAND IN N CNTRL IL MAY REACH DPA AND MDW BUT NOT APPARENT AT ORD ON NORTH. MCS DEVELOPMENT IN SRN MN AND ERN IA APPEARS TO BE DIVING SE TO S ALONG THICKNESS LINES AND MAY SLIP INTO WRN IL BUT THIS DOESNT APPEAR TO TAKE ON A TRAJECTORY INTO TERMINALS OVERNIGHT. IF SO...AM EXPECTING WEAKENING TO SHOWERS AFTER MIDNGT FOR A FEW HOURS. MAY BE BETTER DEVELOPMENT ON TUESDAY BUT THAT WILL LIKELY BE IN THE AFTN. WITHOUT PCPN TO SATURATE LOWER LAYERS...WILL KEEP CIGS VFR. VSBYS WILL ALSO REMAIN VFR OUTSIDE OF ANY SHOWER ACTIVITY. RLB && .MARINE DISCUSSION... 140 PM CDT A RIDGE OF HIGH PRESSURE EXTENDING FROM NORTHERN MINNESOTA...ACROSS THE UPPER GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH WEDNESDAY. MEANWHILE...A FRONTAL BOUNDARY FROM SOUTH DAKOTA...SOUTHEASTWARD ACROSS THE SOUTHERN GREAT LAKES REGION WILL BE THE FOCUS FOR PERIODIC THUNDERSTORMS AS WEAK WAVES OF LOW PRESSURE TRACK ALONG THIS BOUNDARY. WINDS WILL REMAIN RATHER LIGHT...GENERALLY AROUND 10 KNOTS...THROUGH WEDNESDAY. WIND DIRECTION IS A LITTLE MORE QUESTIONABLE...AND WILL LIKELY BE DICTATED MORE BY PASSING THUNDERSTORM CLUSTERS THAN BY THE LARGER SCALE PRESSURE PATTERN. A MORE POTENT COLD FRONT WILL MOVE SOUTHWARD ACROSS LAKE MICHIGAN WEDNESDAY NIGHT AS A HIGH PRESSURE CENTER BUILDS SOUTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY THURSDAY AND FRIDAY. THIS WILL INCREASE WINDS FROM THE NORTHEAST AND NORTH AS COOLER AND DRIER AIR OVERSPREADS THE LAKE. MERZLOCK && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH 6AM TUE TO MIDN TUE /WED 06Z/. IN...FLOOD WATCH 6AM TUE TO MIDN TUE /WED 06Z/.. LM...NONE. &&
Hazardous weather outlook, Jul 16, 4:00 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON JUL 16 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON JUL 16 2007 /500 PM EDT MON JUL 16 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL AND NORTHWEST ILLINOIS. THE AREA OF THIS RISK IS GENERALLY WEST OF THE FOX RIVER. THE THREAT WILL BE FOR DAMAGING WIND AND LARGE HAIL. SOME OF THE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THAT COULD CAUSE SOME LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLOOD WATCH IS IN EFFECT FROM 6AM TUESDAY TO MIDNIGHT TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WHOLE FORECAST AREA OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA TUESDAY AND TUESDAY NIGHT. THREAT WILL BE FOR DAMAGING WIND AND LARGE HAIL. SOME OF THE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALLTHAT COULD CAUSE SOME LOCAL FLOODING. A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL PERSIST WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-171000- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 400 PM CDT MON JUL 16 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:04 AM CDT | Flash Flood Warning | LOT | Ogle | 30 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.